my 7 yr old son was recently put back on the daytana patch 10 mg... it is now 1:15 am and he is still awake..keep in mind he has had a long day with school and baseball practice...
Yes. it can cause insomnia. Daytrana is methylphenidate which is a stimulant. Some kids are more affected than others when it comes to the stimulants. My son was on Concerta and he had difficulty sleeping so the Dr put him on clonidine too. Clonidine helps ADHD but it also helps them to sleep. He needed the Concerta to function well in school and to sleep he needed the other drug. We had kept the Concerta at the lowest effective dose but he still had a hard time sleeping. I hated to add another drug but it did do the trick. He was out within an hour or less of taking it and he wasnt groggy the next day from it either. It was just a tiny 0.1mg dose. Clonidine is actually a blood pressure medicine in higher doses but it acts differently in these kids, it helps them to sleep. You can also try Benedryl but for my son ,Benedryl sometimes made him even more wired so I found clonidine to be the best thing. Talk to your childs Dr and let him/her know your son is having difficulty sleeping.
- Daytrana Information for Consumers
- Daytrana Information for Healthcare Professionals (includes dosage details)
- Side Effects of Daytrana (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Aug 2012 • 2 answers
Posted 3 Jun 2014 • 1 answer
Posted 28 Dec 2014 • 1 answer
Posted 26 Apr 2016 • 1 answer
Posted 15 Jun 2016 • 0 answers